MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 4.0IN; E-Z CLEAN BLADE MODIFIED 4.0 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 4.0IN; E-Z CLEAN BLADE MODIFIED 4.0 INCH
Catalog Number 0014AM
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an unknown procedure the blue insulation cracked on the side of the bovie and burned the skin of his patient.He was able to cut the burn out.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/21/2025.B3: only event year known: 2025.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Additional information was requested, and the following was obtained: how many device caused a burn on the patient? what is the severity of the burn? (please see degrees of burns below and choose one) third degree burn the burn site looks deep, whitening or blackened and charred.What medical intervention was used to treat the burn? (such as salve or stitches) excision besides the burn, did the patient experience any adverse consequence due to the issue? no.Are there any anticipated long-term effects from the burn or injury? no.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(6).Date sent: 5/19/2025.Additional information was requested, and the following was obtained: what lot number of the 0014am was used in the procedure that caused the burn? there were 2 tips that the insulation cracked on during the same case.Both were lot 102p9t what pencil was the tip used in the procedure (product code)? ref #e2350h edge covidien rocker switch pencil.Was the crack on the insulation on the distal end or on the tip side? first one was middle of tip, second one was at the distal end (nearest to bovie pencil) any metal used for insertion (kelly clamps, forceps, etc.)? metal retractors were in the patient, however they were reportedly not near the site of the bovie pencil.What is meant by ¿consistent quality issues¿.- i already answered.What was the surgical procedure? mastopexy.When was the crack noticed during the procedure? noticed the crack when the burn happened.Are there any photos of the devices that can be sent? productcomplaint1@its.Jnj.Com.Unfortunately the tech in the case threw away the tip in the sharps container.There are no photos of the device.Any patient consequences reported in the other ¿consistent quality issues¿? no injuries or adverse events reported.The quality issues conveyed were in reference to the electrocautery tip exhibiting inferior quality to other similar brands.

Brand Name
E-Z CLEAN BLADE MOD 4.0IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 4.0 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo PR 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY INDEPENDENCIA
chihuahua
MX  
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key21871749
Report Number3005075853-2025-02786
Device Sequence Number12954114
Product Code GEI
UDI-Device Identifier10614559100165
UDI-Public(01)0014AM(17)290731(10)102P9T
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0014AM
Device Lot Number102P9T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown